Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 8, NWS Nashville, TN

January 30, 20135 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jan 30, 2013, 2:05 AM CST for 5 counties in Tennessee. It was in force for 55 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 30, 2013, 2:05 AM CST (08:05 UTC)
Expired
Jan 30, 2013, 3:00 AM CST
In force
55 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Hickman County, TN, Humphreys County, TN, Lewis County, TN, Perry County, TN, Wayne County, TN

The radar

The Nashville radar (KOHX), 136 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 2:12 AM CSTNON-TSTM WND DMGHohenwald, TNTRANSFORMER BLOWN AND POWER LINES DOWN IN OAKDALE AREA NEAR HWY 412
Jan 30, 2:12 AM CSTNON-TSTM WND DMGHohenwald, TNTRANSFORMER BLOWN IN OAKDALE AREA NEAR HWY 412
Jan 30, 2:26 AM CSTTORNADO8 Ene Lobelville, TNNWS STORM SURVEY CONFIRMS AN EF-2 TORNADO IN HICKMAN COUNTY. THE TORNADO BEGAN NEAR WOLF CREEK RD WEST OF THE COBLE COMMUNITY AND ENDED BETWEEN BEAVERDAM ROAD AND HWY 50 SPANNING ABOUT 3 MILES. PATH WIDTH 300 YARDS. DAMAGE CONSISTED OF SNAPPED TREES... ALMOST
Jan 30, 2:32 AM CSTTORNADO6 N Waynesboro, TNAN EF-1 TORNADO WAS SURVEYED NORTH OF WAYNESBORO ON HARRIS RD.
Jan 30, 2:35 AM CSTTSTM WND DMG10 W Centerville, TNROOF WAS REPORTED OFF A HOUSE AND VEHICLE DAMAGE WAS ALSO REPORTED IN THE COBLE COMMUNITY.
Jan 30, 2:35 AM CSTTSTM WND DMG8 W Centerville, TNAT LEAST 15 HOUSES DAMAGED....SOME DESTROYED ALONG HWY 438....FROM HWY 50 WEST TO THE PERRY COUNTY LINE
Jan 30, 3:00 AM CSTTSTM WND DMGHohenwald, TNSEVERAL TREES DOWNED ACROSS THE COUNTY WITH POWER OUTAGES THROUGHOUT THE COUNTY WITH SOME STRUCTURE DAMAGE ESPECIALLY IN HOHENWALD ON RUSH BRANCH ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 29, 10:07 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 345 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
364 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

533 
WUUS54 KOHX 300805
SVROHX
TNC081-085-101-135-181-300900-
/O.NEW.KOHX.SV.W.0008.130130T0805Z-130130T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
205 AM CST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERRY COUNTY IN MIDDLE TENNESSEE...
  NORTHERN WAYNE COUNTY IN MIDDLE TENNESSEE...
  WESTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
  SOUTHEASTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
  WESTERN LEWIS COUNTY IN MIDDLE TENNESSEE...

* UNTIL 300 AM CST

* AT 204 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH. THE STORM WAS NEAR LINDEN...MOVING NORTHEAST AT
  50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAYNESBORO...
  LINDEN...
  HOHENWALD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STRONG BUILDING...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM WEDNESDAY MORNING FOR
CENTRAL TENNESSEE. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000
AM WEDNESDAY MORNING FOR CENTRAL TENNESSEE.

&&

LAT...LON 3591 8769 3597 8754 3599 8743 3540 8754
      3540 8757 3520 8758 3517 8799 3539 8801
      3541 8798 3542 8801 3548 8801 3549 8799
      3553 8798 3558 8802 3572 8803
TIME...MOT...LOC 0805Z 244DEG 25KT 3559 8796

$$

FORECASTER:07
1 follow-up statement
661 
WWUS54 KOHX 300816
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
216 AM CST WED JAN 30 2013

TNC081-085-101-135-181-300900-
/O.CON.KOHX.SV.W.0008.000000T0000Z-130130T0900Z/
PERRY TN-WAYNE TN-HICKMAN TN-HUMPHREYS TN-LEWIS TN-
216 AM CST WED JAN 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
LEWIS...SOUTHEASTERN HUMPHREYS...WESTERN HICKMAN...NORTHERN WAYNE AND
PERRY COUNTIES UNTIL 300 AM CST...

AT 213 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THESE STORMS WERE LOCATED NEAR LINDEN...MOVING NORTHEAST AT 
50 MPH.

LOCATIONS IMPACTED INCLUDE...
  LINDEN...HOHENWALD AND LOBELVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE.
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3591 8769 3597 8754 3599 8743 3540 8754
      3540 8757 3520 8758 3517 8799 3539 8801
      3541 8798 3542 8801 3548 8801 3549 8799
      3553 8798 3558 8802 3572 8803
TIME...MOT...LOC 0814Z 244DEG 25KT 3562 8789

$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 11:50 PM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Jan 29, 11:50 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1150 PM CST TUE JAN 29 2013

.UPDATE...FOR 06Z AVIATION DISCUSSION.
&&

.AVIATION...06Z AVIATION DISCUSSION.
STILL GENERALLY BELIEVE THAT MAIN IMPACTS FROM A LINE OF STORMS MOVING
THRU WRN TN AT THIS TIME WILL BEGIN IMPACTING CKV AROUND 30/07Z...BNA
30/08Z...AND CSV 30/11Z. SOME BRIEF HEAVY RAINFALL POTENTIAL WILL ALSO
ACCOMPANY THE STRONGER STORMS...WITH SFC GUSTS TO 45KTS POSSIBLE IF NOT
HIGHER...WITH ISO SVR TSTMS CERTAINLY NOT OUT OF THE QUESTION. STILL
TIMING AND DURATION UNCERTAINTIES ABOUND...HOWEVER CKV/BNA CAN EXPECT
THE STRONGEST STORMS TO MOVE OUT OF VCNTY 30/11-30/12Z. CSV MAY CONTINUE
TO EXPERIENCE STRONGEST STORMS UNTIL AROUND 30/15Z. WINDS ARE STILL EXPECTED
TO REMAIN AROUND 20 KTS WITH GUSTS TO 30 KTS FOR AREA THRU 30/24Z. CHANGE
OVER TO ALL SHWRS IS EXPECTED W TO E DURING 30/18Z-31/00Z TOO. SOME WRAP
AROUND MOISTURE POSSIBLE...ALONG WITH WEAK INSTABILITY ASSOCIATED WITH
UPPER LEVEL TROUGH PASSAGE...TO SUPPORT A RAIN/SNOW MIX CSV FROM 31/02Z-31/06Z.
&&

.PREV DISCUSSION.../ISSUED 839 PM CST TUE JAN 29 2013/

UPDATE...
VWP CONTINUING TO SHOW A GRADUAL INCREASE IN
WIND SPEEDS...PARTICULARLY SEVERAL THOUSAND FEET ABOVE GROUND.
MODELS STILL INDICATING SOME LOWER LEVEL SUBSIDENCE OUT AHEAD OF
THE CONVECTION TO OUR WEST. LATEST TN STATE ROUNDUP SHOWING SOME
30 TO 35 MPH GUSTS ACROSS WESTERN TN. THESE HIGHER SPEEDS WILL
CONTINUE TO MOVE OUR WAY OVERNIGHT.

CONVECTION WISE...TWO MAIN AREAS OF PRE FRONTAL FORCING INDICATED
ACROSS CENTRAL AND EASTERN AR NOW. ITS LOOKING AS THOUGH THE
LEADING LINE WILL REACH THE MS RIVER AROUND 04Z OR 05Z. THERE IS A
LEADING AREA OF CONVECTION ACROSS NRN MS BUT IT APPEARS TO BE
OUTRUNNING THE BETTER INSTABILITY AT THIS TIME.

LATEST HRRR DATA SHOWS THE MAIN LINE OF STORMS REACHING THE TN
RIVER AROUND 08Z. LATEST NAM DATA STILL SHOWING A GOOD DEAL OF
INSTABILITY WITH NEG SHOWALTER VALUES TRAVERSING THE AREA.
FURTHERMORE...HELICITY VALUES REMAIN QUITE HIGH. THUS...THE
TORNADO WATCHES TO OUR WEST ARE LIKELY TO PROPAGATE EASTWARD
OVERNIGHT. NAM CONTINUES TO RUN A FEW HOURS TOO SLOW WITH THE
EXPECTED CONVECTION. NEAR 60 DEW POINTS NOW COVER THE BULK OF OUR
AREA...WITH SOME LOWER TO MID 60S DEWPOINTS ACROSS SOUTHERN MIDDLE
TN.

NO ADDITIONAL UPDATES TO THE ZONES ARE NEEDED FOR NOW. THERE COULD
STILL BE SOME PRE MIDNIGHT CONVECTION...BUT THE BULK OF THE
ACTIVITY WILL BE AFTER MIDNIGHT. UPDATES TO COMMENCE WITH THE
LIKELY INTRODUCTION OF CONVECTIVE WATCH BOXES LATER TONIGHT.

PREV DISCUSSION... /ISSUED 614 PM CST TUE JAN 29 2013/

UPDATE...00Z AVIATION DISCUSSION.

AVIATION...00Z AVIATION DISCUSSION.
SFC PRESSURE GRADIENT WILL CONTINUE TO INCREASE AS APPROACHING COLD FRONTS
MOVE INTO/ACROSS MID STATE DURING 30/12Z-30/24Z. ALSO...STRONG LOW LEVEL
WIND SHEAR JUST OFF SFC WITH SLY WINDS 60KT-70KT EXPECTED THRU AROUND 30/12Z...
WITH SOME SFC GUSTS TO AROUND 45KT EVEN POSSIBLE ALONG LEADING EDGE. A LINE
OF STORMS...AT LEAST IN VCNTY OF COLD FRONTAL PASSAGE...AND MAY ALSO FORM
OUT AHEAD...AS MOISTURE...INSTABILITY...AND LIFTING MECHANISMS COME INTO
PLAY...AND THEN QUICKLY MOVE NEWD. EXPECT IMPACTS AT CKV AROUND 30/07Z...
BNA 30/08Z...AND CSV 30/11Z. SOME HEAVY RAINFALL WILL ALSO ACCOMPANY THE
STRONGER STORMS WITH SVR TSTMS POSSIBLY ALSO OUT AHEAD AND EMBEDDED IN
LINE. TIMING AND DURATION OF THE LINE OF STORMS IS STILL UNCERTAIN...HOWEVER
CKV/BNA CAN EXPECT THE STRONGEST STORMS TO MOVE OUT OF THE AREA BETWEEN
30/11-30/12Z. CSV MAY CONTINUE TO EXPERIENCE STRONGEST STORMS UNTIL AROUND
30/15Z. WINDS ARE STILL EXPECTED TO REMAIN AROUND 20 KTS WITH GUSTS TO 30 KTS
FOR AREA THRU 30/24Z. CHANGE OVER TO ALL SHWRS IS EXPECTED W TO E DURING THE
30/18Z-30/24Z TOO.

PREV DISCUSSION.../ISSUED 536 PM CST TUE JAN 29 2013/

UPDATE...
MAIN FRONTAL BOUNDARY EXTENDS FROM CENTRAL MO SW THROUGH EASTERN
OK. SEVERAL PRE FRONTAL BOUNDARIES IN ADVANCE OF THIS FEATURE WITH
THE MAIN LINE OF CONVECTION CURRENTLY OVER NW AR. INSTABILITY AXIS
WILL CONTINUE TO TRANSFER EASTWARD OVERNIGHT WITH THE MAIN LINE OF
STORMS REACHING FAR WESTERN TN BETWEEN 03Z AND 07Z. IN ADVANCE OF
THIS HOWEVER...CONVECTION STILL POSSIBLE AND WE ARE ALREADY SEEING
SOME SHOWER AND TSTM ACTIVITY INTO PORTIONS OF EASTERN AR.

GFS LOOKING A LITTLE FAST WITH THE MAIN LINE WHILE THE NAM MAY BE
A LITTLE SLOW. BUT...THE MODELS ARE IN AGREEMENT WITH A VERY
STRONG LINEAR OMEGA FIELD MATCHING UP WITH A POWERFUL 70-80 KT
850 MB JET. FURTHERMORE...SHOWALTERS AT OR JUST BELOW ZERO WILL
ALIGN WITH AN IMPRESSIVE LOW TO MID LEVEL THETA-E AXIS TO HELP
PROPEL THE CONVECTION.

IN ADDITION TO THE SEVERE WEATHER THREAT...THE PRESSURE GRADIENT
IS EXPECTED TO TIGHTEN UP BETWEEN NOW AND THROUGH 06Z. GOOD LOWER
LEVEL SUBSIDENCE IS INDICATED AS THE WINDS ALOFT BEGIN TO
STRENGTHEN. THUS...GUSTS TO 35 OR 40 MPH SHOULD BE EASY TO REACH
OVERNIGHT.

FOR THE UPDATE...WILL ATTEMPT TO ADJUST GRIDS SO AS TO INCREASE
THE WIND SPEEDS IN THE ZONE TEXT. REMAINDER OF FCST IS IN GOOD
SHAPE. THREAT OF STORMS DOES EXIST AHEAD OF THE MAIN LINE SO WILL
LEAVE THE DAMAGE POTENTIAL IN PRIOR TO MIDNIGHT FOR NOW. UPDATE
OUT SHORTLY.

PREV DISCUSSION... /ISSUED 349 PM CST TUE JAN 29 2013/

DISCUSSION...

THE FRONTAL PASSAGE AND ASSOCIATED SQUALL LINE WILL BE THE FOCUS OF
THE FORECAST.

LOW LEVEL WINDS ARE EXPECTED TO CONTINUE TO INCREASE
AHEAD OF THE APPROACHING SYSTEM. A WIND ADVISORY CONTINUES FOR AREAS
WEST OF THE PLATEAU UNTIL 6 PM WEDNESDAY...WHILE AREAS ALONG THE
PLATEAU ARE UNDER A WIND ADVISORY STARTING AT 6 PM TONIGHT AND
LASTING THROUGH 9 PM WEDNESDAY. SUSTAINED 25 MPH WINDS ARE
POSSIBLE WITH GUSTS TO 45 MPH.

PLENTY OF MOISTURE AND WARM AIR WILL CONTINUE TO SURGE INTO
MIDDLE TN AHEAD OF THE SYSTEM. A FEW ISOLATED SHOWERS MAY BE
POSSIBLE AHEAD OF THE LINE...BEFORE MIDNIGHT. HOWEVER THE MAIN
THREAT REMAINS WITHIN AND AROUND THE EXPECTED SQUALL LINE...WITH
THE MAIN CONCERNS BEING DAMAGING STRAIGHT LINE WINDS AND QLCS
TORNADOES. THE ETA OF THE MAIN ACTIVITY WILL BE 11 PM TO 2 AM FOR
AREAS NEAR THE TENNESSEE RIVER....1 AM TO 4 AM FOR AREAS ALONG THE
I-65 CORRIDOR AND 4 AM TO 9 AM FOR AREAS ALONG AND NEAR THE
CUMBERLAND PLATEAU. PWAT VALUES STILL REMAIN RELATIVELY HIGH FOR
THIS TIME OF YEAR, HOWEVER DUE TO THE RATHER QUICK MOVEMENT OF THE
STORM SYSTEM FLOODING DOES NOT APPEAR TO BE A MAJOR ISSUE. 1 TO
1.5 INCHES OF RAINFALL WILL BE POSSIBLE ACROSS THE AREA WITH
LOCALLY HIGHER AMOUNTS WITHIN THE STRONGEST CELLS. BECAUSE THE
GROUND WILL BE FAIRLY SATURATED EVEN SUB-SEVERE WIND GUSTS COULD
CAUSE TREES TO TOPPLE OVER.
THE MAIN LINE OF STORMS IS EXPECTED TO EXIT THE PLATEAU BY MID
MORNING ON WEDNESDAY. SOME SHOWERS MAY LINGER AROUND THE MID STATE
INTO THE AFTERNOON...AFTER THE DEPARTURE OF THE MAIN LINE OF
STORMS...BUT BY LATE AFTERNOON THE WINDS WILL BEGIN TO SHIFT FROM
SOUTHERLY TO WESTERLY...USHERING COLDER DRIER AIR INTO THE AREA FROM
THE WEST.

BY WEDNESDAY NIGHT PRECIPITATION WILL TAPER OFF WEST TO EAST...WITH
A RAIN SNOW MIX TRANSITIONING TO LIGHT SNOW SHOWERS OR FLURRIES OVER
THE PLATEAU AND HIGHER TERRAIN LATE. COLD AIR ADVECTION PEAKS WITH
850MB TEMPS DROPPING TO ABOUT -8C ON WEDNESDAY AS BROAD UPPER TROUGH
OVER THE CONUS PERSISTS. EXPECT MARGINAL WARMING ON THURSDAY BEFORE
A WEAK BUT QUICK MOVING SHORTWAVE ROTATES AROUND THE TROUGH THURSDAY
NIGHT BRINGING THE POSSIBILITY OF LIGHT SNOWFALL TO THE AREA. LACK OF
MOISTURE SHOULD KEEP ACCUMULATIONS DOWN...RANGING FROM A DUSTING TO
A HALF INCH OVER THE LOWER ELEVATIONS...TO AROUND AN INCH OVER
PORTIONS OF THE PLATEAU. THIS SYSTEM COULD STRENGTHEN OR WEAKEN WITH
SUBSEQUENT MODEL RUNS...SO EXPECT CHANGES AS THE FORECAST TIME DRAWS
NEAR. FOR FRIDAY...NORTHWESTERLY WINDS OF 5-10KTS ALONG WITH COLD
AIR ADVECTION DROPPING 925MB TEMPS TO -8C TO -12C SHOULD MAKE FOR AN
UNPLEASANT DAY. BUNDLE UP.

BY THE WEEKEND...THE UPPER TROUGH LIFTS SLIGHTLY ALLOWING FOR A BIT
OF WARMING...BUT ANOTHER WEAK SHORTWAVE ROTATES AROUND AND BRINGS
PRECIPITATION BACK TO THE MID-STATE. THE WARMING SHOULD BE ENOUGH TO
CHANGE EXPECTED PRECIP TO LIGHT RAIN SHOWERS...THOUGH A RAIN-SNOW
MIX IS EXPECTED OVER THE HIGHER TERRAIN. LONG-RANGE MODELS INDICATE
AN UPPER TROUGH WILL DEVELOP OVER THE CENTRAL STATES ALLOWING FOR A
SOUTHERLY FLOW TO BRING WARM AND MOIST AIR BACK TO THE MID-STATE. AT
THIS POINT ITS UNCERTAIN HOW MUCH WILL OCCUR...SO WILL LIMIT WEATHER
TO CHANCE OF RAIN SHOWERS...AND WILL MONITOR MODEL UPDATES FOR
THUNDERSTORM POTENTIAL.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM CST WEDNESDAY FOR TNZ011-032>034-065-
066-078>080.

WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR TNZ005>010-022>031-
056>064-075-077-093>095.

&&

31
Hazardous weather outlook, Jan 29, 11:06 AM CST, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1106 AM CST TUE JAN 29 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-301715-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1106 AM CST TUE JAN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR WESTERN
PARTS OF MIDDLE TENNESSEE TONIGHT...IN AREAS GENERALLY WEST OF A
LINE FROM ADAMS...TO CENTERVILLE...TO WAYNESBORO. DAMAGING
STRAIGHT LINE WINDS...AND ISOLATED TORNADOES...ARE EXPECTED TO
OCCUR WITH A SQUALL LINE AS IT PUSHES ACROSS THE TENNESSEE RIVER
THIS EVENING...AFTER SUNSET.

A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS OVER THE REMAINDER
OF MIDDLE TENNESSEE TONIGHT.

REMEMBER...TORNADOES ARE HARD TO SEE AT NIGHT...WHICH MAKES THEM
ESPECIALLY DANGEROUS. THEREFORE...YOU SHOULD STAY TUNED TO A RELIABLE
SOURCE OF WEATHER INFORMATION WHEN SEVERE WEATHER MOVES IN...AND
LISTEN FOR ANY SEVERE WEATHER WATCHES OR WARNINGS THAT MIGHT BE
ISSUED FOR YOUR AREA.

A WIND ADVISORY IS IN EFFECT FOR STRONG WINDS THIS AFTERNOON AND
TONIGHT...WITH GUSTS INCREASING FROM 35 MPH THIS AFTERNOON...TO OVER
45 MPH TONIGHT. THESE STRONG WINDS WILL OCCUR EVEN BEFORE THE
THUNDERSTORMS ARRIVE LATER THIS EVENING AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR AREAS EAST OF
INTERSTATE 65 WEDNESDAY MORNING. IN ADDITION...A WIND ADVISORY
REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY...WITH GUSTY WINDS
CONTINUING EVEN AFTER THE THUNDERSTORMS HAVE PASSED.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED TONIGHT
AND WEDNESDAY MORNING...AS OUR POTENTIAL FOR SEVERE WEATHER DEVELOPS.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

19

In the hours before

Local storm report, Jan 30, 1:25 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
125 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 AM     NON-TSTM WND DMG ETHRIDGE                35.32N  87.30W
01/30/2013                   LAWRENCE           TN   BROADCAST MEDIA

            TREE DOWN ON MAIN ST NEAR RAILROAD TRACKS IN ETHRIDGE

&&

EVENT NUMBER OHX1300050

TB12
Local storm report, Jan 30, 1:40 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
140 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     NON-TSTM WND DMG 7 NW DICKSON            36.15N  87.47W
01/30/2013                   DICKSON            TN   AMATEUR RADIO

            POWER LINES DOWN ON YELLOWCREEK RD AT SKEETERS MARKET.

&&

EVENT NUMBER OHX1300052

TB12
Local storm report, Jan 30, 1:45 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
145 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 AM     NON-TSTM WND DMG 5 W NASHVILLE           36.17N  86.87W
01/30/2013                   DAVIDSON           TN   EMERGENCY MNGR

            HALF DOZEN REPORTS OF TREES AND POWER LINES DOWN ACROSS
            WESTERN DAVIDSON COUNTY

&&

EVENT NUMBER OHX1300053

TB12

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 12:56 AM CSTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys, Stewart49 min
Jan 30, 1:06 AM CSTSevere Thunderstorm WarningOHXBenton, Humphreys39 min
Jan 30, 1:31 AM CSTSevere Thunderstorm WarningOHXHouston, Montgomery, Stewart44 min
Jan 30, 1:53 AM CSTTornado WarningOHXBenton, Humphreys, Perry37 min
Jan 30, 2:22 AM CSTTornado WarningOHXDickson, Hickman, Humphreys38 min
Jan 30, 2:23 AM CSTTornado WarningOHXLawrence, Lewis, Perry, Wayne37 min
Jan 30, 2:33 AM CSTTornado WarningOHXDickson, Hickman, Lewis, Perry42 min
Jan 30, 2:40 AM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Montgomery, Robertson, Williamson35 min
Jan 30, 2:46 AM CSTSevere Thunderstorm WarningOHXDickson, Giles, Hickman, Lawrence, Lewis, Maury and 2 more44 min
Jan 30, 2:51 AM CSTTornado WarningOHXCheatham, Davidson, Dickson, Hickman, Williamson39 min
Jan 30, 2:53 AM CSTTornado WarningOHXCheatham, Davidson37 min
Jan 30, 2:56 AM CSTTornado WarningOHXHickman, Lewis, Maury34 min
Jan 30, 3:01 AM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Macon, Robertson, Rutherford, Sumner and 3 more59 min
Jan 30, 3:05 AM CSTTornado WarningOHXRobertson, Sumner25 min
Jan 30, 3:16 AM CSTTornado WarningOHXDavidson, Sumner, Wilson29 min
Jan 30, 3:16 AM CSTTornado WarningOHXMarshall, Maury, Williamson44 min
Jan 30, 3:26 AM CSTSevere Thunderstorm WarningOHXBedford, Coffee, Giles, Lawrence, Marshall, Maury and 2 more64 min
Jan 30, 3:27 AM CSTTornado WarningOHXDavidson, Rutherford, Williamson, Wilson33 min
Jan 30, 3:35 AM CSTTornado WarningOHXMacon, Smith, Sumner, Trousdale, Wilson40 min
Jan 30, 3:44 AM CSTSevere Thunderstorm WarningOHXCannon, Clay, DeKalb, Jackson, Macon, Putnam and 5 more61 min
Jan 30, 3:46 AM CSTTornado WarningOHXBedford, Marshall, Rutherford, Williamson29 min
Jan 30, 3:53 AM CSTTornado WarningOHXCannon, DeKalb, Rutherford, Smith, Wilson37 min
Jan 30, 3:56 AM CSTTornado WarningOHXBedford, Giles, Marshall, Maury34 min
Jan 30, 4:09 AM CSTTornado WarningOHXClay, Jackson, Overton36 min
Jan 30, 4:16 AM CSTTornado WarningOHXBedford, Cannon, Coffee, Rutherford, Warren29 min
Jan 30, 4:28 AM CSTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Giles, Grundy, Lawrence and 5 more62 min
Jan 30, 4:33 AM CSTTornado WarningOHXCannon, DeKalb, Jackson, Overton, Putnam, Smith and 1 more27 min
Jan 30, 4:42 AM CSTSevere Thunderstorm WarningOHXClay, Cumberland, DeKalb, Fentress, Jackson, Overton and 3 more78 min
Jan 30, 4:42 AM CSTTornado WarningOHXBedford, Cannon, Coffee, Rutherford, Warren48 min
Jan 30, 4:43 AM CSTTornado WarningOHXBedford, Coffee, Grundy, Marshall47 min
Jan 30, 5:24 AM CSTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Cumberland, Grundy, Rutherford and 3 more66 min
Jan 30, 5:30 AM CSTTornado WarningOHXCannon, Coffee, Grundy, Van Buren, Warren45 min
Jan 30, 5:57 AM CSTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Pickett, Putnam, White63 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.